MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 07/21/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue.The reported patient effects of hypotension, perforation and death are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention in the left anterior descending (lad) coronary artery.This patient was a prohibitive risk for any surgical intervention.At the beginning of the coronary procedure, an impella device was placed.Orbital atherectomy was performed in the lad.The 3.5x28 mm xience sierra stent was deployed at nominal pressure.A non-compliant 4.0 balloon dilatation was inflated to 16 atmospheres and resulted in a perforation in the mid segment of the xience stent.Balloon tamponade and emergent pericardiocentesis were performed to stabilize the patient.Epinephrine pushes were administered to maintain blood pressure along with aggressive hydration.The patient was moving and was thus paralyzed and intubated for safety reasons.The 3.5x19 mm graftmaster stent was implanted in the distal segment of the xience stent and inflated to 20 atmospheres.There was inadequate wall apposition of the graftmaster with evidence of continued perforation and extravasation.A non-compliant balloon was inserted, but was unable to be delivered.The guide catheter was replaced with another guide catheter.A guide liner was inch-wormed into the mid lad.A 4.0 mm nc balloon was able to perform post dilatation of the graftmaster at nominal pressure.There continued to be extravasation of blood into the pericardium due to the malapposed proximal part of the graftmaster.A 4.0x38 mm xience sierra stent was placed in overlapping fashion to the graftmaster stent.The overlapped segment was postdilated and the perforation was sealed.The patient was started on an epinephrine drip, dobutamine drip, and phenylephrine drip with boluses of phenylephrine.Aggressive hydration and three units of blood transfusions were administered along with bicarbonate, magnesium, and potassium.The cause of the patient's low blood pressure was unable to be identified.Due to the poor prognosis, the patient's family decided to remove him from the ventilator and the impella device.The patient expired shortly after from cardiac arrest.An autopsy was not performed.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12304613
Report Number2024168-2021-07057
Device Sequence Number3971260
Product Code NIQ
UDI-Device Identifier08717648227448
UDI-Public08717648227448
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model Number1550350-28
Device Catalogue Number1550350-28
Device Lot Number006024C
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient Weight55